Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 81, NWS Corpus Christi, TX

June 30, 2004Duval County, Webb County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 30, 2004, 8:25 PM CDT for Duval County, Webb County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2004, 8:25 PM CDT (01:25 UTC)
Expired
Jun 30, 2004, 11:30 PM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

Counties Duval County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 155 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2004-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 681 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2004-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
681 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1088 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 010127
FFWCRP
TXC131-479-010430-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
825 PM CDT WED JUN 30 2004

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN DUVAL COUNTY IN TEXAS
  SOUTHEASTERN WEBB COUNTY IN TEXAS

* UNTIL 1130 PM CDT

* AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
NUMEROUS THUNDERSTORMS WITH VERY HEAVY RAIN FROM LAS TIENDAS TO 
SEVEN SISTERS SOUTHWARD TO HEBBRONVILLE AND RIO BRAVO. THE AREA OF 
HEAVY RAIN WAS NEARLY STATIONARY. AN ADDITIONAL 1 TO 3 INCHES WITH 
WITH LOCALIZED AMOUNTS BETWEEN 4 AND 6 INCHES IS LIKELY. 

* SOME LOCATIONS AFFECTED INCLUDE...
  AGUILARES...
  BRUNI...
  FREER...
  MIRANDO CITY...
  OILTON...
  REALITOS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 2726 9937 2727 9848 2798 9850 2790 9955

$$

BB
2 follow-up statements
000 
WGUS74 KCRP 010322
FFSCRP
TXC131-010415-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1021 PM CDT WED JUN 30 2004

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR DUVAL COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLOOD THREAT WAS DIMINISHING.
AT 1020 PM...DUVAL COUNTY SHERIFFS OFFICE REPORTED NO PROBLEMS OVER 
THE COUNTY. 

SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT OF SERIOUS FLOODING
IS ENDING. THUS...THE FLASH FLOOD WARNING IS BEING CANCELLED.

LAT...LON 2728 9853 2737 9853 2737 9880 2805 9880
          2805 9824 2727 9824

$$

GW
000 
WGUS74 KCRP 010327
FFSCRP
TXC479-010430-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1027 PM CDT WED JUN 30 2004

...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN WEBB
COUNTY UNTIL 1130 PM CDT WEDNESDAY EVENING...

AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SCATTERED TO NUMEROUS THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE 
OCCURRING ALONG AND SOUTH OF A LAREDO TO OILTON LINE. DOPPLER RADAR 
ESTIMATED 2 TO 4 INCHES WITH LOCALIZED AMOUNTS AROUND 6 INCHES HAD 
FALLEN ACROSS PORTIONS OF THE WARNED AREA. AN ADDITIONAL 1 TO 3 
INCHES OF RAIN WITH LOCALIZED AMOUNTS APPROACHING 4 INCHES WILL BE 
POSSIBLE. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS 
OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO EXCAPE FLOOD 
WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS 
RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATERS COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND IMMEDIATELY.

LAT...LON 2752 9882 2750 9959 2725 9959 2726 9882

$$

BB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 7:38 PM CDT, 47 minutes earlier.

Area forecast discussion, Jun 30, 7:38 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
738 PM CDT WED JUN 30 2004

.UPDATE...STRONG STORMS STILL PERSISTING OUT IN THE WESTERN CWFA
WITH ALL COUNTIES TO THE EAST GENERALLY HAVING NO RAIN OR LIGHT
RAIN. AM CONTEMPLATING CANCELLING THE WATCH FOR THE EASTERN HALF OF
THE AREA BY 830 PM...AS EXPECT THE LOSS OF DAYTIME HEATING TO LIMIT
HEAVIER RAINFALL AND SATELLITE LOOP IS SHOWING SOME DRIER AIR TRYING
TO MOVE INTO THE AREA.  ONLY CONCERN IS THE ADDITIONAL CONVECTION
WHICH HAS MOVED ACROSS THE RIO GRANDE IN DEEP SOUTH TEXAS AND IS
HEADING SLOWLY NORTHEAST.  MODELS ARE INDICATING MOISTURE
CONVERGENCE TO WEAKEN BY 06Z AND EXPECT THE STORMS TO REALLY DIE OFF
BY THEN. IN SHORT...WILL WAIT A LITTLE LONGER BEFORE PULLING THE
WATCH OUT TOO EARLY OVER THE EASTERN SECTIONS UNTIL WE SEE A MORE
SUBSTANTIAL DECREASE IN CONVECTIVE ACTIVITY OUT TO THE WEST.  HAVE
UPDATED SOME GRIDS FOR THE CONVECTIVE ACTIVITY GOING ON NOW AND LACK
OF SUCH OUT TO THE EAST.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH IN EFFECT FOR SOUTH
TEXAS UNTIL MIDNIGHT TONIGHT.

&&

86/GW...GRIDS
85/BB...MESO
Hazardous weather outlook, Jun 30, 6:00 AM CDT, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
600 AM CDT WED JUN 30 2004

GMZ230-235-250-255-270-275-TXZ229>234-239>247-302300-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
600 AM CDT WED JUN 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 6 PM CDT. AN
UPPER-LEVEL DISTURBANCE WILL INTERACT WITH A MOIST AND UNSTABLE
AIRMASS TODAY TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS.  NO SEVERE WEATHER IS ANTICIPATED BUT LOCALLY HEAVY
RAINFALL IS POSSIBLE.  RAINFALL AMOUNTS MAY APPROACH 2 TO 3 INCHES IN
ISOLATED AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MJ/JR

In the hours before

Special weather statement, Jun 30, 2:58 PM CDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
258 PM CDT WED JUN 30 2004

TXZ231>234-244>247-302100-
ARANSAS-BEE-CALHOUN-GOLIAD-LIVE OAK-REFUGIO-SAN PATRICIO-VICTORIA-
258 PM CDT WED JUN 30 2004

SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE NORTHERN COASTAL
BEND AND THE VICTORIA CROSSROADS REGION THROUGH 4 PM...ESPECIALLY
FROM CLEGG TO SINTON NORTHWARD TO BEEVILLE AND GOLIAD. THE STORMS
WILL PRODUCE STRONG WIND GUSTS TO 45 MPH...HOURLY RAINFALL RATES UP
TO 1 INCH AND FREQUENT CLOUD TO GROUND LIGHTNING. ALL ACTIVITY WAS
MOVING NORTH AT 25 MPH.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.

FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUR WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/CRP

BB
Special weather statement, Jun 30, 3:44 PM CDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
344 PM CDT WED JUN 30 2004

TXZ229>234-246-247-302145-
BEE-CALHOUN-GOLIAD-LA SALLE-LIVE OAK-MCMULLEN-REFUGIO-VICTORIA-
344 PM CDT WED JUN 30 2004

SCATTERED TO NUMEROUS STRONG SHOWERS AND THUNDERSTORMS WILL AFFECT
THE NORTHERN RIO GRANDE PLAINS...VICTORIA CROSSROADS REGION AND THE
NORTHERN COASTAL BEND THROUGH 445 PM...OR ALONG AND NORTH OF A
ARTESIA WELLS TO SKIDMORE TO PORT OCONNOR LINE.

THE STORMS WILL PRODUCE STRONG WIND GUSTS TO 45 MPH...HOURLY RAINFALL
RATES BETWEEN 1 AND 1.5 INCHES AND FREQUENT CLOUD TO GROUND
LIGHTNING. ALL ACTIVITY WAS MOVING NORTH AT 25 MPH.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.

FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUR WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/CRP

BB
Special weather statement, Jun 30, 6:07 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
607 PM CDT WED JUN 30 2004

TXZ230-010000-
MCMULLEN-
607 PM CDT WED JUN 30 2004

...A STRONG THUNDERSTORM WILL CONTINUE ACROSS MCMULLEN COUNTY THROUGH
700 PM CDT...

AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTHWEST OF TILDEN...OR ABOUT 14 MILES
NORTHWEST OF LOMA ALTA...MOVING NORTHEAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT LOMA ALTA...TILDEN...CALLIHAM AND CROSS.

THIS STRONG THUNDERSTORM HAS THE POTENTIAL FOR PRODUCING SMALL
HAIL...WINDS GUSTING TO 45 MPH...FREQUENT LIGHTNING VERY HEAVY RAIN
WITH RAINFALL RATES AROUND TWO INCHES AN HOUR.

FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUT OUR
WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/CRP

GW
Local storm report, Jun 30, 6:18 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
618 PM CDT WED JUN 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLASH FLOOD      PORT LAVACA             28.61N 96.62W
06/30/2004                   CALHOUN            TX   TRAINED SPOTTER

            SIGNIFICANT FLOODING OVER CALHOUN COUNTY.

0617 PM     FLASH FLOOD      INEZ                    28.88N 96.78W
06/30/2004                   VICTORIA           TX   TRAINED SPOTTER

            HIGHWAY 444 FLOODED. SMALL HIGHWAYS NEAR CREEKS FLOODED.

&&

GW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 9:08 PM CDTSevere Thunderstorm WarningCRPWebb37 min
Jun 30, 11:15 PM CDTFlash Flood WarningCRPWebb105 min

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.